Q. Does excessive masturbation damage the tissues of the penis?

Answered by
Dr. Parth Singh
and medically reviewed by iCliniq medical review team.
Published on Jul 18, 2017 and last reviewed on: Aug 02, 2019

Hi doctor,

I am 26 years old bodybuilder, who weighs 220 lbs and 5.9 feet tall. I masturbate from the past 14 years, and recently I was doing it excessively, up to eight times a day. I never had sex before, and I am afraid of failing in my future relation due to this amount of masturbation. Sometimes, I have a weak erection, but when I stop for one or two days, it becomes stronger. I have some drops of urine come out after I finish urinating. I feel I will have a weak erection or premature ejaculation during sex. What do I have to do to avoid that? Do I have to stop masturbation completely? What test or examination can I do to evaluate my sexual performance before I have sex?

Dr. Parth Singh

Psychiatry Psychologist/ Counsellor Sexology
#

Hi,

Welcome to icliniq.com.

Masturbation is the most harmless of all sexual acts. No fear of STDs (sexually transmitted disease) or pregnancy.

  • Having said that, I must emphasize that excess of everything is harmful. If you masturbate too often, you actually lose the true excitement and stimulation. It is like a person having too much of drink, the fun of drinking is gone; self-pleasuring becomes just a compulsion.
  • Similarly, excessive masturbation is like a compulsion. You need to do it because you have recurrent thoughts about doing it. So, when the fun part is gone the erection tends to become weaker.
  • I suggest you reduce self-pleasuring and do it only when you feel that the sexual urge and excitement can no longer be bearable. If you feel your mind is always preoccupied with sexual thoughts, I suggest you take medication like Fluvoxamine. It helps in relieving repetitive, intrusive thoughts.
  • And, I do not think masturbation will cause you any marital problems.

For more information consult a sexologist online --> https://www.icliniq.com/ask-a-doctor-online/sexologist

Hi doctor,

Thank you so much. As I mentioned before, I was masturbating too much, almost 5 to 7 times a day, and I had erectile dysfunction and premature ejaculation, but when I quit doing it for two or three days, my erection comes back. I did not mention that I was addicted to porn. I started a program called the easy way to stop porn addiction. The procedure uses a method to quit porn, and it was effective. But the problem is it requires to stop masturbating for at least four weeks, and it is better if done for eight weeks. After this, you have to masturbate one time every two weeks to check the erection. Then you can go back for moderate masturbation.

Now I stopped masturbation for four weeks, and I found a good but not full erection when I wake up. I cannot say I have a weak or good erection because I did not masturbate, but the problem is that I developed prostatitis due to the lack of masturbation. When I finish urinating, a thick yellowish fluid will come out, and I have to push hard to make it go out. I feel something needs to be released, sometimes I have pain in my penis and testicles, and sometimes I feel burning during urination. I started a medicine called Prostaguard, which was helpful.

Can I start masturbating again? Do I have to follow the way that I mention to have a good erection or I had stopped for enough time? Do over masturbation causes damage to the tissues of the penis or is it a myth? Is there any medical checkup to evaluate the erection? Is Prostaguard safe to use?

Dr. Parth Singh

Psychiatry Psychologist/ Counsellor Sexology
#

Hello,

Welcome back to icliniq.com.

Let me answer your queries one by one.

  • Yes, you can resume masturbation. But, compulsive masturbation is a big no. Good erection can occur even if you do not abstain for 4 to 8 weeks. You need not follow any strict program.
  • Masturbation does not cause tissue damage per se. But in case you masturbate vigorously with excessive pressure or force, then yes, it may damage tissues.
  • There is not much literature to support or discourage use of Prostagaurd. Using it is fine. But it will not treat your prostatitis or the urinary tract infection that you are suffering from. You need to take an effective antibiotics regime to cure it. Prostate infections are a bit difficult to treat, as antibiotics penetrate poorly, so a full course of antibiotics needs to be taken.

For more information consult a sexologist online --> https://www.icliniq.com/ask-a-doctor-online/sexologist

Also Read Answers From:

Related Questions & Answers


I have erectile dysfunction and ejaculation problems. Kindly help.

Query: Hello doctor, My cum is not coming out by force or thrust. The cum is just flowing out of my penis. Three years earlier the cum was coming out by force or thrust. I am having erectile dysfunction may be since last two years or two and half years, and I was not having erectile disfunction earlier. I...  Read Full >>


Dr. Karthik Rajan
Urologist

Answer: Hi, Welcome to icliniq.com. I have gone through your query. I would like to know whether the amount of semen ejaculated had been the same over the last three years or has it decreased? Firstly, the speed with which the ejaculate came out does not unduly affect your fertility. I would suggest you h...  Read Full

I have premature ejaculation after getting circumcised. What to do?

Query: Hi doctor,I had phimosis, so I got circumcised two years ago. But now, I have premature ejaculation after circumcision. I also have loss of sensation in my penis. Before circumcision, I enjoyed masturbating, but now I do not feel such enjoyment. What can I do? Was the decision to get circumcised wro...  Read Full >>


Dr. Bharat Udey
Geriatrician

Answer: Hello,Welcome to icliniq.com.Circumcision has nothing to do with the loss of penile sensations or premature ejaculation. It is just that you are correlating two things together as an explanation for yourself. You cannot say that you have premature ejaculation while masturbating.Premature ejaculation...  Read Full

Will antibiotics help to improve IBS?

Query: Hello doctor,My mother is now 55 years and has been suffering from irritable bowel syndrome (IBS) for over a year. Her condition was not so bad before. She was diagnosed with intestinal disease and was given some antibiotics like Flagyl or Metronidazole. After she took those pills for a month, she h...  Read Full >>


Dr. Pooja Pardhi
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I have gone through your query and reports (attachment removed to protect patient identity). I can understand your concern. As you told that your mother had IBS (irritable bowel syndrome), I want to tell you that antibiotics are not the treatment for IBS. Probiotics ca...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Sexologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.